Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 6, 2016, 11:25 AM CDT for 5 counties in Missouri. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 11:25 AM CDT (16:25 UTC)
- Expired
- Jul 6, 2016, 12:30 PM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 11:30 AM CDT | TSTM WND DMG | Lesterville, MO | REPORTS OF TREES DOWN THROUGHOUT LESTERVILLE |
| Jul 6, 11:42 AM CDT | TSTM WND DMG | Belleview, MO | NUMEROUS TREES AND POWER LINES DOWN THROUGH THE CIT |
| Jul 6, 11:50 AM CDT | TSTM WND DMG | Caledonia, MO | POWER POLE SNAPPED |
| Jul 6, 11:51 AM CDT | TSTM WND DMG | Doe Run, MO | REPORT OF MULTIPLE TREES DOWN |
| Jul 6, 12:00 PM CDT | TSTM WND DMG | Farmington, MO | AUTO ZONE SIGN BLOWN DOWN IN FARMINGTON |
| Jul 6, 12:00 PM CDT | TSTM WND DMG | Farmington, MO | TWO MOBILE HOMES DESTROYED BY FALLING TREES. ONE PERSON RESCUED FROM A CAR THAT A TREE HAD FALLEN ONTO...NO INJURIES. NUMEROUS TREES AND TREE LIMBS...AS WELL AS BUSINESS SIGN BLOWN DOWN. |
| Jul 6, 12:02 PM CDT | TSTM WND DMG | Park Hills, MO | REPORTS OF NUMEROUS TREES DOWN IN PARK HILLS AND SURROUNDING COMMUNITIES |
| Jul 6, 12:07 PM CDT | TSTM WND DMG | Fredericktown, MO | REPORT OF TWO TREES DOWN AT THE INTERSECTION OF BLOOMFIELD AND HWY OO |
| Jul 6, 12:07 PM CDT | TSTM WND DMG | Pilot Knob, MO | NUMEROUS TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 10:48 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3010 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
032
WUUS53 KLSX 061625
SVRLSX
MOC093-123-179-187-221-061730-
/O.NEW.KLSX.SV.W.0129.160706T1625Z-160706T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEASTERN MISSOURI...
IRON COUNTY IN SOUTHEASTERN MISSOURI...
NORTHEASTERN REYNOLDS COUNTY IN SOUTHEASTERN MISSOURI...
MADISON COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1230 PM CDT
* AT 1125 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF CHERRYVILLE TO NEAR BIXBY TO 6
MILES WEST OF GLOVER TO NEAR ANNAPOLIS TO NEAR PIEDMONT...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...IRONTON...
LEADWOOD...PARK HILLS...PILOT KNOB...IRON MOUNTAIN LAKE...
VIBURNUM...ARCADIA...IRONDALE...ANNAPOLIS...JUNCTION CITY...
COBALT...MARQUAND...IRON MOUNTAIN...BIXBY...ROSELLE AND GLOVER.
THIS ALSO INCLUDES ST. JOE STATE PARK...JOHNSONS SHUT-INS STATE
PARK... FORT DAVIDSON HISTORIC SITE...ELEPHANT ROCKS STATE
PARK...TAUM SAUK MOUNTAIN STATE PARK...AND MISSOURI MINES HISTORIC
SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3735 9082 3750 9099 3760 9114 3774 9115
3774 9110 3776 9110 3784 9080 3788 9046
3767 9020 3767 9019 3764 9015 3731 9014
3732 9055 3727 9055 3727 9074 3724 9074
3724 9079
TIME...MOT...LOC 1625Z 268DEG 47KT 3770 9134 3768 9102 3752 9080 3732
9072 3708 9073
HAIL...<.75IN
WIND...60MPH
$$
CVKING2 follow-up statements
237
WWUS53 KLSX 061646
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT WED JUL 6 2016
MOC179-061656-
/O.CAN.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
REYNOLDS MO-
1146 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN MISSOURI.
LAT...LON 3760 9076 3765 9091 3778 9101 3784 9080
3788 9046 3767 9020 3767 9019 3764 9015
3731 9014 3732 9055 3727 9055 3727 9065
3745 9064
TIME...MOT...LOC 1646Z 249DEG 45KT 3779 9104 3777 9072 3761 9050 3741
9043 3717 9044
$$
MOC093-123-187-221-061730-
/O.CON.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
ST. FRANCOIS MO-IRON MO-MADISON MO-WASHINGTON MO-
1146 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR ST. FRANCOIS...EASTERN IRON...MADISON COUNTIES IN SOUTHEASTERN
MISSOURI AND SOUTHEASTERN WASHINGTON COUNTIES IN EAST CENTRAL
MISSOURI...
AT 1146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COURTOIS TO NEAR IRONDALE TO ROSELLE TO NEAR SACO
TO NEAR GREENVILLE IN WAYNE COUNTY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...IRONTON...
LEADWOOD...PARK HILLS...PILOT KNOB...IRON MOUNTAIN LAKE...ARCADIA...
IRONDALE...JUNCTION CITY...COBALT...MARQUAND...IRON MOUNTAIN...
ROSELLE...SACO...KNOB LICK...BELLEVIEW AND BUCKHORN.
THIS ALSO INCLUDES ST. JOE STATE PARK...FORT DAVIDSON HISTORIC
SITE... ELEPHANT ROCKS STATE PARK...AND MISSOURI MINES HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3760 9076 3765 9091 3778 9101 3784 9080
3788 9046 3767 9020 3767 9019 3764 9015
3731 9014 3732 9055 3727 9055 3727 9065
3745 9064
TIME...MOT...LOC 1646Z 249DEG 45KT 3779 9104 3777 9072 3761 9050 3741
9043 3717 9044
HAIL...<.75IN
WIND...60MPH
$$
CVKING461
WWUS53 KLSX 061656
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT WED JUL 6 2016
MOC093-123-187-221-061730-
/O.CON.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
ST. FRANCOIS MO-IRON MO-MADISON MO-WASHINGTON MO-
1156 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR ST. FRANCOIS...NORTHEASTERN IRON...MADISON COUNTIES IN
SOUTHEASTERN MISSOURI AND SOUTHEASTERN WASHINGTON COUNTIES IN EAST
CENTRAL MISSOURI...
AT 1155 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IRONDALE TO NEAR KNOB LICK TO NEAR COBALT TO
BUCKHORN... MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORT DAMAGE IN CALEDONIA AND
TREES DOWN IN REYNOLDS COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...LEADWOOD...
PARK HILLS...IRON MOUNTAIN LAKE...IRONDALE...JUNCTION CITY...
COBALT...MARQUAND...IRON MOUNTAIN...ROSELLE...BUCKHORN...SACO...
KNOB LICK...LEADINGTON...MINE LA MOTTE...
LIBERTYVILLE AND CATHERINE PLACE.
THIS ALSO INCLUDES ST. JOE STATE PARK AND MISSOURI MINES HISTORIC
SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3763 9056 3773 9075 3784 9080 3788 9046
3767 9020 3767 9019 3764 9015 3731 9014
3732 9055 3754 9055
TIME...MOT...LOC 1655Z 268DEG 47KT 3783 9065 3771 9039 3751 9032 3733
9032
HAIL...<.75IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:42 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 6:42 AM CDT, 4 hours 43 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 AM CDT WED JUL 6 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 357 AM CDT Wed Jul 6 2016 Ongoing MCS to our north with its eastern section moving thru northern IL dropping to the south-southeast. Current indications are that this should hold together long enough to impact our far northern CWA and much of the CWA in Illinois during the early to mid morning hours. Severe threat should be minimal with this but will continue to monitor. Another MCS over in KS also bears watching, with the MCV from this activity expected to track eastward into our region later this morning and thru the afternoon. HRRR and our local WRF models picked up on this feature the best and supports likely PoPs or greater for much of our region from late morning thru much of the afternoon as it tracks west to east. Temperatures will be very conditional on the rain and become increasingly uncertain with time but should peak in the eastern CWA around midday or early afternoon with dropping temps with the increasing clouds and approaching rain, while will be stunted in the west this morning with some recovery in the mid to late afternoon. Favored max temps on the cool side of MOS. Heat index values look to edge around 100F for many areas near and south of Interstate 70 at some point today but not enough for an Advisory given what looks to be the very brief likelihood of the attainment of these heat index values and uncertainty. TES .LONG TERM... (Tonight through Tuesday) Issued at 357 AM CDT Wed Jul 6 2016 Tonight - Thu Precip assoc with MCV should exit sthrn IL this evng with much of the overnight prd dry. Subtle short wave embedded in the zonal flow will move out of the nthrn Plains this aftn and into IA/MN this evng. This should initiate TSTM dvlpmnt to our NW. This activity will drop SE overnight and may approach the nthrn FA well after midnight. The eventual sthrn extent of this activity and assoc outflow bndry will determine convective trends on Thu since the area will be largely void of any other forcing mechanisms. Any activity that does dvlp is expected to be sparse due to a substantial cap with 700mb temps of +13C to +15C. A dvlpng short wave across the Dakotas will be our next WX maker for the end of the week. Thu should be the hottest day of the week. 850mb temps of +22C to +25C support high temps in the mid 90s to near 100. I think plenty of BL moisture will help keep temps from getting out of hand and am expecting highs in the low/mid 90s...though there is the potential for temps to be a category higher. Regardless...highs in the 90s and Dps in the mid 70s will produce HIs above 100 across the entire area and possibly 105+. A headline may very well be needed. Thu Night - Fri Night Any convection that was able to dvlp drng the aftn should fade after 00Z. The aforementioned short wave will track from the Dakotas on Thu to the wrn Grt Lks Thu night into Fri mrng. This feature will lift a SFC low from IA Thu night to the Grt Lks by Fri night. A cold front assoc with the SFC low will drag thru the FA from Thu night thru Fri. There are timing differences...but the general scenario is for convection to fire along the front to our N/NW drng the late aftn and evng and then sink S/SE along with the front or at least what will become the effective front. Expect this activity to move into the wrn/nthrn CWA around midnight. Convection should continue to move SE drng the early mrng and then should slowly fade away towards 12Z. Front should progress to the I44 corridor in MO and I70 in IL by 18Z before addntl convection dvlps drng the aftn. Front is expected to clear the far sthrn zones across SE MO Fri evng...tho precip chances will continue for SE MO due to proximity to the bndry. SFC high centered across Hudson Bay builds into the region overnight. Temps on Fri could be tricky depending on evolution of mrng convection. Residual cloud cover...outflow bndrys and frontal timing will play an important roles. Sat - Sat night Fri's FROPA will introduce a cooler and drier air mass for the wknd. Upper heights begin to rise as a ridge progresses E from the Plains. This will cause the front to stall along the AR/MO border over the wknd so shtrn zones will continue to have diurnally driven precip chances. Guidance has come into better agreement depicting what appears to be an MCV traversing sthrn MO Sat. There is still some discontinuity on exact track of vort max but it appears to have shifted S/SW some. Potential clouds and precip may limit high temps...esp across the far sthrn CWA on Sat. Sun - Tue Upper ridge will be well established early next week. Sthrly flow will begin by Sun. This will allow normal summer time conditions to return as the air mass slowly modifies with limited chances for diurnally driven convection. 2% && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 642 AM CDT Wed Jul 6 2016 First batch of storms from the north edging UIN currently and ability to edge the STL metro sites looking more doubtful with western edge eroding as it pushes south. Will need to be monitored but due to it being in doubt currently, have no mention for this. Second batch of storms from the west are filling in a bit more of late and are still on track to move thru COU between 15-18z and STL metro sites between 17-20z, with UIN again being on the northern edge. After this, storm chances look small, small enough to preclude mention in the TAFs, but indications continue to favor another storm complex dropping from the northwest at the very end of the valid period or just beyond. Otherwise, southerly surface winds and mainly VFR conditions will prevail at the TAF sites thru the valid period. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 6, 4:54 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT WED JUL 6 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 454 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING. THE GREATEST THREAT WILL BE DAMAGING WIND GUSTS. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES WILL BE NEAR 105 DEGREES FOR MUCH OF THE REGION THURSDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 70 ON THURSDAY AND THURSDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. 2%
In the hours before
Special weather statement, Jul 6, 8:30 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT WED JUL 6 2016
ILZ069-074-098>101-MOZ052-061-063-064-061415-
WASHINGTON IL-MADISON IL-CALHOUN IL-CLINTON IL-JERSEY IL-
ST. CLAIR IL-ST. LOUIS CITY MO-ST. CHARLES MO-ST. LOUIS MO-
LINCOLN MO-
830 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON AND CLINTON COUNTIES
IN SOUTH CENTRAL ILLINOIS...NORTHERN ST. CLAIR...SOUTHERN MADISON...
SOUTHWESTERN JERSEY AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN
ILLINOIS...NORTHERN ST. LOUIS...ST. CHARLES...AND SOUTHEASTERN
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL
915 AM CDT...
AT 827 AM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT PRODUCING
WIND GUSTS TO 40 MPH WELL AHEAD OF A LINE OF SHOWERS AND
THUNDERSTORMS. THESE WIND GUSTS WILL AFFECT THE ST. LOUIS
METROPOLITAN AREA BETWEEN 830 AM AND 915 AM.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...ST. CHARLES...ST. PETERS...FLORISSANT...CHESTERFIELD...
BELLEVILLE...UNIVERSITY CITY...GRANITE CITY...WENTZVILLE...
O'FALLON...KIRKWOOD...MARYLAND HEIGHTS...EAST ST. LOUIS...
HAZELWOOD...COLLINSVILLE...EDWARDSVILLE...WEBSTER GROVES...
FERGUSON...CREVE COEUR AND FAIRVIEW HEIGHTS.
LAT...LON 3825 8915 3853 9025 3880 9094 3914 9094
3883 9005 3861 8915
TIME...MOT...LOC 1327Z 337DEG 32KT 3915 9098 3878 9002 3858 8916
CVKINGSpecial weather statement, Jul 6, 9:15 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 AM CDT WED JUL 6 2016
ILZ074-079-101-102-MOZ051-052-060>065-061500-
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-ST. LOUIS CITY MO-
MONTGOMERY MO-JEFFERSON MO-FRANKLIN MO-ST. CHARLES MO-WARREN MO-
ST. LOUIS MO-LINCOLN MO-
915 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...CENTRAL ST.
CLAIR...NORTHEASTERN RANDOLPH...MONROE...SOUTHWESTERN ST. LOUIS...
MONTGOMERY...NORTHERN JEFFERSON...SOUTHWESTERN ST. CHARLES...NORTHERN
FRANKLIN...SOUTHWESTERN LINCOLN AND WARREN COUNTIES AND SOUTHWESTERN
ST. LOUIS CITY UNTIL 1000 AM CDT...
AT 913 AM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT PRODUCING
WIND GUSTS TO 40 MPH MOVING SOUTH-SOUTHWEST THROUGH THE ST. LOUIS
METROPOLITAN TOWARD THE EASTERN OZARKS AND SOUTHWEST ILLINOIS.
THESE WINDS ARE WELL AHEAD OF THE SHOWERS AND THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...O'FALLON...CHESTERFIELD...BELLEVILLE...WILDWOOD...
BALLWIN...WENTZVILLE...KIRKWOOD...WEBSTER GROVES...ARNOLD...
MANCHESTER...CREVE COEUR...CAHOKIA...LAKE ST. LOUIS...WASHINGTON...
CRESTWOOD...DARDENNE PRAIRIE...TOWN AND COUNTRY...
EUREKA AND WATERLOO.
LAT...LON 3821 9005 3851 9107 3866 9137 3870 9137
3871 9146 3879 9163 3915 9152 3871 9063
3822 8915
TIME...MOT...LOC 1413Z 057DEG 27KT 3909 9149 3869 9068 3836 8968
CVKINGSpecial weather statement, Jul 6, 10:51 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CDT WED JUL 6 2016
MOZ041-042-050-051-061630-
BOONE MO-MONTGOMERY MO-CALLAWAY MO-AUDRAIN MO-
1051 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY...NORTHWESTERN
MONTGOMERY...CENTRAL AUDRAIN AND BOONE COUNTIES UNTIL 1130 AM CDT...
AT 1051 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MIDWAY TO 8 MILES
NORTHEAST OF ASHLAND. MOVEMENT WAS NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FULTON...MEXICO...CENTRALIA...MONTGOMERY CITY...
HALLSVILLE...AUXVASSE...STURGEON...MARTINSBURG...SHAMROCK...MURRY...
MIDWAY...WILLIAMSBURG...HARRISBURG...KINGDOM CITY...BENTON CITY...
VANDIVER...HATTON AND THOMPSON.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 121 AND 155.
THIS ALSO INCLUDES FINGER LAKES STATE PARK AND JEWELL CEMETERY
HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3915 9249 3934 9209 3934 9199 3898 9145
3879 9216 3903 9254
TIME...MOT...LOC 1551Z 244DEG 28KT 3907 9247 3887 9216
CVKINGLocal storm report, Jul 6, 10:52 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1052 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HAIL COLUMBIA 38.95N 92.33W
07/06/2016 M0.70 INCH BOONE MO TRAINED SPOTTER
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:30 AM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| Jul 6, 9:15 AM CDT | Special Weather Statement | LSX | Montgomery, Saint Louis, Warren | 45 min |
| Jul 6, 10:44 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 46 min |
| Jul 6, 10:51 AM CDT | Special Weather Statement | LSX | Audrain, Boone | 39 min |
| Jul 6, 11:29 AM CDT | Special Weather Statement | LSX | Audrain, Monroe, Montgomery, Shelby, Warren | 46 min |
| Jul 6, 12:00 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 60 min |
| Jul 6, 12:13 PM CDT | Special Weather Statement | LSX | Lewis, Marion, Pike, Ralls | 47 min |
| Jul 6, 12:36 PM CDT | Flash Flood Warning | LSX | Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.